|dear doc,pls answer me
May 16, 2007
I am currently on the old Kaletra+ Combivir for almost 8 months now...My last check up showed a 931 CD4 but dont know the viral load.. My question is(because I cant tolerate so many pills anymore I take 3 old Kaletra-1 Combivir in the morning and same in the evening)can I give up Combivir and swich to the new kaletra(2 pills in the morning.2 pills in the evening) so I can take only Kaletra? Is it possible to take one in the morning and one in the evening? Pls. let me know.. And thank you soo much!!
| Response from Dr. Young
Thank you for your post.
The first and most imporant consideration to your question is whether your viral load is undetectable or not. The approach to your question depends critically on this point. For the purposes of this discussion, I'll assume that things are well and your viral load is undetectable.
The newer tablet formulation of lopinavir/ritonavir (Kaletra) will reduce your pill count by 2 and may help your concerns. I definitely do not recommend taking only 1 Kaletra twice daily- this is half of the approved dose and therefore may only give you 50% of the life-saving medications that you need. Similarly, while there are data that you might be able to stop AZT/3TC (Combivir), I'd explore other strategies before risking my health to an experimental strategy-- namely there are a lot of other well-studied approaches.
I guess central to this discussion is exactly why your having difficulty- is it because of the pill size, pill number, dosing frequency or side effects? Each aspect offers distinctly different approaches (and still would allow for a treatment regimen within current US and international treatment guidelines).
I'm also a bit of a "tough-love" counselor on this point. Right now, assuming that side effects aren't the issue (you've not mentioned this), then you're on a well-tolerated treatment that is composed of a total of 5 pills per day. While this pill number certainly is not as low as some regimens, the advice that I give my patients is that 5 daily pills shouldn't be the only reason that separates you from health and AIDS complications. If you're having difficulty, the way to proceed is to have a thoughtful discussion with your doctor (or us here at TheBody.com) about your options. Please do so before you change your treatment on your own.
I hope this helps. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Odds Of Getting AIDS Blowjob From A Prostitute
- Burning Red Spots After Rubbing Penis Worried I Have HIV
- Cold Feet After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
- Dry Mouth After Performing Oral Sex Worried I Have HIV
- Itchy Balls After Oral Sex Hooker Does It Mean I Have HIV
- Oral Ulcers After Touching Precum Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.